Discussions that mention synthroid

Thyroid Disorders board


Two grains is a big dose to start at, even if (or especially if) you did give up Synthroid right at the time you started Armour.
People often have heart palpatations if started on too big a dose, or if switching from T4 only. You probably would benefit from cutting back to 3/4 or 1 grain and very gradually working up (1/4 - 1/2 gr) every few weeks from there. You may have worsening of hypo symptoms for a while, but it comes down to a choice ... hypo symps or heart symps.
Oh honey - that is your thyroid playing tricks on you. Hypo (not enough meds) caused pounding and skipping beats and Hyper (too much med) caused racing palp. You have to be at the right dose for your heart to settle down. My cardiologist told me at the last visit - your heart and thyroid go hand in hand. Once you get on the right dose - it will calm down. Not sure about armour, but have been on levoxyl and synthroid. The added Cytomel has done wonders for me - no more heart problems.
You may need a dosage change or add some Cytomel (T3) to your meds.